Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 19, 2025, 11:58 AM EDT for Knox County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2025, 11:58 AM EDT (15:58 UTC)
- Expired
- Jul 19, 2025, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 32 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:47 PM EDT | FLOOD | 1 E Decker, IN | Spotter reports 4-5 inches of water in his back yard. Frogs appearing in flood waters. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
963
WGUS53 KIND 191558
FFWIND
INC083-191900-
/O.NEW.KIND.FF.W.0026.250719T1558Z-250719T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1158 AM EDT Sat Jul 19 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southwestern Knox County in southwestern Indiana...
* Until 300 PM EDT.
* At 1158 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Decker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3851 8729 3854 8736 3851 8737 3854 8740
3853 8748 3850 8750 3852 8754 3849 8754
3850 8759 3845 8760 3846 8765 3842 8772
3841 8774 3845 8773 3846 8776 3851 8765
3855 8767 3857 8765 3859 8745 3858 8724
FLASH FLOOD...RADAR INDICATED
$$
Eckhoff1 follow-up statement
512
WGUS73 KIND 191656
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1256 PM EDT Sat Jul 19 2025
INC083-191900-
/O.CON.KIND.FF.W.0026.000000T0000Z-250719T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox IN-
1256 PM EDT Sat Jul 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON FOR SOUTHWESTERN KNOX COUNTY...
At 1256 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Up to 3 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Decker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3851 8729 3854 8736 3851 8737 3854 8740
3853 8748 3850 8750 3852 8754 3849 8754
3850 8759 3845 8760 3846 8765 3842 8772
3841 8774 3845 8773 3846 8776 3851 8765
3855 8767 3857 8765 3859 8745 3858 8724
FLASH FLOOD...OBSERVED
$$
EckhoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 10:14 AM EDT, 1 hour 44 minutes earlier. Its key messages:
- Strong to severe storms possible this afternoon and early evening, with damaging winds the primary threat. Heavy rain and flash flooding will also be threats, which will persist through the weekend into early next week.
- Hot and very humid next Wednesday-Friday, yielding widespread and potentially dangerous maximum heat indices in the 100s.
Area forecast discussion, Jul 19, 10:14 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1014 AM EDT Sat Jul 19 2025 .KEY MESSAGES... - Strong to severe storms possible this afternoon and early evening, with damaging winds the primary threat. Heavy rain and flash flooding will also be threats, which will persist through the weekend into early next week. - Hot and very humid next Wednesday-Friday, yielding widespread and potentially dangerous maximum heat indices in the 100s. && .FORECAST UPDATE... Issued at 1014 AM EDT Sat Jul 19 2025 Showers and thunderstorms are developing over Illinois and should gradually build eastward into the afternoon hours. As of right now, storm activity is fairly disorganized but some hints of cold pool development are noted across portions of central Illinois. A stronger more mature cold pool and MCS near the Iowa/Illinois border is also heading southeastward. Our forecast challenge is how this activity will evolve as we head into the afternoon. Storms ahead of the mature MCS may stabilize the preceding air mass somewhat, which may mitigate our risk later on. These storms may also congeal into an MCS of their own and affect the western and southern portions of our area. Storms closer to Knox County have been moving quite slowly and pose a localized flooding threat. Flooding potential will be maximized where storm motions are slow and favor a repetitive storm track. Severe potential (mainly damaging wind gusts) will be favored where a forward propagating MCS develops especially within embedded bowing segments. Otherwise, we reduced high temperatures a bit closer to the convective area as cloud cover should be pretty thick through much of the day. && .SHORT TERM (Today and tonight)... Issued at 338 AM EDT Sat Jul 19 2025 Primary concern for the short term is the threat for thunderstorms, including a severe threat, and continued threat of heavy rain and localized flooding. The source of the local severe threat for today has developed already over southern Minnesota/northern Iowa back into southeast South Dakota and northern Nebraska. This activity should follow the instability gradient southeastward into Iowa this morning, continuing to propagate in a similar manner through the day. Ample destabilization should occur through the day as a weak warm front returns gradually northward across the area, though evolution of the upstream MCS remains a bit uncertain given inconsistencies in CAM solutions, likely owing to both some solutions developing showers/storms ahead of the main complex and locally reducing instability, and somewhat poor midlevel lapse rates. Nevertheless, continue to anticipate at least some threat for strong to severe storms this afternoon into early evening across central Indiana, with scattered areas of damaging winds the primary threat, and a secondary threat for isolated weak and brief QLCS tornadoes. Additionally, precipitable water values will ramp back up significantly today into tonight, near or above 2 inches, which will pose a threat for heavy rain and localized flooding, especially given ample rainfall in some areas in recent days. Warm rain processes will contribute significantly with wet bulb zero heights between 13 and 14kft, making for very efficient rainfall. HREF Local Probability Matched Mean indicates potential for at least isolated 2- 3+ inch rainfall amounts in the next 24 hours, which, if falling in particularly southern portions of the area which have seen as much as 2-5+ inches in the past 3 days, could quickly produce flash flooding. The boundary is likely to remain somewhere in the area tonight, though modulation of the same by this afternoon's activity will have a large role to play in exactly where it is located. Guidance indicates potential for redevelopment along this boundary overnight as modest WSW midlevel flow may serve as a source of lift along this NW-SE oriented front. Expect that there will be at least a brief break in activity this evening but how long this will last and where exactly the redevelopment may occur is also uncertain given the dependence upon evolution of earlier activity. Highs will rise into the mid to upper 80s today - near seasonal normals - with dewpoints recovering back into the mid 70s across much of the area. Heat index values may reach into the mid to upper 90s as a result. Overnight, dewpoints will remain relatively high, limiting diurnal cooling, which will keep overnight lows in the low to mid 70s. && .LONG TERM (Sunday through Friday)... Issued at 338 AM EDT Sat Jul 19 2025 Widespread hot and humid conditions expected to return for the latter half of the long term, with potential dangerously high heat indices. But first, more reasonable warm (yet humid) days to be the rule late this weekend through Tuesday. Sunday through Tuesday... Canadian high pressure gradually tracking from the northern Great Lakes to the Northeast will serve to keep the upper subtropical ridge suppressed to the Heartland and points south. Corresponding cool front along the southern edge of this northern surface ridge will push south through the region Sunday, with the frontal zone likely eventually pushing well south of the CWA...yet with the center of the high passing well to our north, expect limited reduction in surface dewpoints through Tuesday. Light east/ southeasterly breezes to be the rule through Monday and Tuesday as the high passes to our north/northeast. Scattered to perhaps numerous showers and t-storms will linger over portions of the region amid the slowly passing frontal zone Sunday into Monday. With potential for stronger storms amid this north- south instability gradient...although so far low confidence in heavier rainfall amounts for any particular location. Considerable cloudiness with modest CAA will promote resultant mainly low to mid- 80s for highs Monday. Most pleasant conditions likely around the Monday night to early Tuesday timeframe when passing northern high should build furthest south/west into the region. Wednesday through Friday... Surface ridge to rearrange and amplify along eastern seaboard, encouraging a prolonged light to moderate southwesterly flow into Indiana...which will serve to build the upper subtropical ridge northward into the Midwest. Widespread mid to possibly upper-70s dewpoints will be the lead actor...coupled with afternoon highs around the low 90s...to potentially produce daily maximum heat index values around 100-110 degrees. This would be the highest heat indices so far this year, and would warrant Heat product headlines. Cannot rule out widely scattered, diurnally-driven convection, especially toward the end of the long term...when the next, albeit likely weak, northern stream wave will attempt to drag modest forcing into the Midwest. && .AVIATION (12Z TAF Issuance)... Issued at 646 AM EDT Sat Jul 19 2025 Impacts: - Patchy MVFR early in the period, primarily at BMG - Showers and storms at times during the period, particularly this afternoon into early evening; strong to severe line of storms possible Discussion: Mostly quiet weather early in the period, though some patchy MVFR conditions are present, primarily at BMG in fog. This fog will mix out rapidly with sunrise. The primary concern for aviation this period will be thunderstorms, with the most likely time frame for convection being in the afternoon to early evening hours. Have continued with PROB30 groups at each site during the most likely time frame for storms. Strong to severe storms will be possible. Showers and storms cannot be ruled out tonight as well, though uncertainty grows significantly with time. Will carry a VCSH mention at LAF through the remainder of the period but not mention elsewhere for the time being. Winds outside of thunderstorms will generally be southerly or southwesterly much of the period, 8-12KT or less. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Eckhoff SHORT TERM...Nield LONG TERM...AGM AVIATION...Nield
Hazardous weather outlook, Jul 19, 3:48 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 348 AM EDT Sat Jul 19 2025 INZ021-028>031-035>049-051>057-060>065-067>072-200800- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 348 AM EDT Sat Jul 19 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Strong to severe storms are possible this afternoon into early evening, with damaging winds the primary threat, along with locally heavy rain and flash flooding. Additional thunderstorms will be possible tonight, with heavy rain and flooding remaining possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will remain possible at times through Tuesday. An isolated strong storm cannot be ruled out on Sunday, though locally heavy rain and flash flooding will be the primary threats through the early portion of the week. Storm chances return to the forecast late in the week as well. Lightning is a threat with any thunderstorm. Heat indices over 100 degrees will be possible from Wednesday onward. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:20 AM EDT | Areal Flood Advisory | IND | Daviess, Knox | 5 hr |
| Jul 19, 12:46 PM EDT | Areal Flood Advisory | IND | Daviess, Martin | 4 hr |
| Jul 19, 2:28 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Fountain, Hamilton, Montgomery, Parke and 1 more | 3 hr |
| Jul 19, 2:42 PM EDT | Special Weather Statement | IND | Hamilton | 33 min |
| Jul 19, 3:01 PM EDT | Special Weather Statement | IND | Hamilton | 29 min |
| Jul 19, 3:07 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton | 3 hr |
| Jul 19, 3:15 PM EDT | Special Weather Statement | IND | Hamilton | 30 min |
| Jul 19, 3:24 PM EDT | Special Weather Statement | IND | Madison | 36 min |
| Jul 19, 3:39 PM EDT | Special Weather Statement | IND | Delaware, Madison | 36 min |
| Jul 19, 4:11 PM EDT | Special Weather Statement | IND | Delaware, Randolph | 34 min |
| Jul 19, 4:48 PM EDT | Areal Flood Advisory | IND | Delaware, Henry, Madison | 117 min |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.